Alert archive / Georgia / Flood Watches in 2013
Flood Watch 8, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Jun 6, 2013, 4:22 AM EDT for 39 counties in Georgia. It took effect at Jun 6, 2013, 2:00 PM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2013, 4:22 AM EDT (08:22 UTC)
- In effect from
- Jun 6, 2013, 2:00 PM EDT
- Expired
- Jun 7, 2013, 11:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 39 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Greene County, GA, Hancock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Oglethorpe County, GA, Peach County, GA, Pulaski County, GA, Putnam County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 3 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.4 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222 WGUS62 KFFC 060822 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 422 AM EDT THU JUN 6 2013 GAZ038-039-050-051-060>062-072>076-080>086-091>098-102>113-062030- /O.NEW.KFFC.FA.A.0008.130606T1800Z-130608T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MARION-SCHLEY-MACON-PEACH-HOUSTON- BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 422 AM EDT THU JUN 6 2013 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTHEAST GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA. * FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY EVENING * TROPICAL STORM ANDREA WILL TRACK ALONG THE SOUTHEAST GEORGIA COAST THROUGH THIS EVENING SPREADING AMPLE MOISTURE NORTHWARD OVER THE LOCAL AREA. THIS WILL RESULT IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. ANOTHER SYSTEM WILL PUSH THROUGH FRIDAY AFTERNOON AS WELL PROVIDING ADDITIONAL RAIN CHANCES. THIS ACCUMULATED RAINFALL OF 1 TO 2 INCHES WHEN COMBINED WITH PREVIOUS DAYS RAINFALL MAY LEAD TO FLOODING THROUGH FRIDAY EVENING. * ALTHOUGH LONGER TERM RIVER TYPE FLOODING WILL BE THE MAIN CONCERN THROUGH FRIDAY...ISOLATED FLASH FLOODING WILL REMAIN POSSIBLE WHERE HEAVY RAIN BANDS SET UP OVER AREAS THAT HAVE SEEN ABUNDANT RAINFALL THE PAST FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
447 WGUS62 KFFC 061934 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EDT THU JUN 6 2013 GAZ038-039-050-051-060>062-072>076-080>086-091>098-102>113-071000- /O.CON.KFFC.FA.A.0008.000000T0000Z-130608T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-JONES- BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MARION-SCHLEY-MACON-PEACH-HOUSTON- BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 334 PM EDT THU JUN 6 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTHEAST GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA. * INTO EARLY FRIDAY EVENING * TROPICAL STORM ANDREA WILL TRACK ALONG THE SOUTHEAST GEORGIA COAST THROUGH THIS EVENING SPREADING AMPLE MOISTURE NORTHWARD OVER THE LOCAL AREA. THIS WILL RESULT IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. ANOTHER SYSTEM WILL PUSH THROUGH FRIDAY AFTERNOON AS WELL PROVIDING ADDITIONAL RAIN CHANCES. THIS ACCUMULATED RAINFALL OF 1 TO 3 INCHES WHEN COMBINED WITH PREVIOUS DAYS RAINFALL MAY LEAD TO FLOODING THROUGH FRIDAY EVENING. * ALTHOUGH LONGER TERM RIVER TYPE FLOODING WILL BE THE MAIN CONCERN THROUGH FRIDAY...ISOLATED FLASH FLOODING WILL REMAIN POSSIBLE WHERE HEAVY RAIN BANDS SET UP OVER AREAS THAT HAVE SEEN ABUNDANT RAINFALL THE PAST FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
749 WGUS62 KFFC 070928 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 528 AM EDT FRI JUN 7 2013 GAZ072-080>083-091>096-102>113-071030- /O.CAN.KFFC.FA.A.0008.000000T0000Z-130608T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JONES-TAYLOR-CRAWFORD-BIBB-TWIGGS-MARION-SCHLEY-MACON-PEACH- HOUSTON-BLECKLEY-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI- WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MACON...WARNER ROBINS...LUMPKIN... AMERICUS...CORDELE...VIDALIA 528 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA HAS BEEN CANCELLED. TROPICAL STORM ANDREA CONTINUES TO LIFT AWAY FROM THE AREA TAKING A GOOD PORTION OF THE MODERATE PRECIPITATION WITH IT. $$ GAZ038-039-050-051-060>062-073>076-084>086-097-098-080000- /O.CON.KFFC.FA.A.0008.000000T0000Z-130608T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-BALDWIN- WASHINGTON-GLASCOCK-JEFFERSON-WILKINSON-JOHNSON-EMANUEL-LAURENS- TREUTLEN- INCLUDING THE CITIES OF...MILLEDGEVILLE...SWAINSBORO...DUBLIN 528 AM EDT FRI JUN 7 2013 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND NORTHEAST GEORGIA. * THROUGH THIS EVENING * TROPICAL STORM ANDREA WILL TRACK AWAY FROM THE LOCAL AREA THIS MORNING BUT CONTINUE TO MAINTAIN HIGH RAIN CHANCES OVER EAST CENTRAL GEORGIA. ANOTHER SYSTEM WILL PUSH THROUGH THIS AFTERNOON PROVIDING ADDITIONAL RAIN CHANCES. THIS ACCUMULATED RAINFALL OF 1 INCH WHEN COMBINED WITH 2 TO 3 INCH TOTALS ALREADY MAY LEAD TO ADDITIONAL FLOODING THROUGH FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
284 WGUS62 KFFC 071317 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 917 AM EDT FRI JUN 7 2013 GAZ038-039-050-051-060>062-073-084-097-098-071430- /O.CAN.KFFC.FA.A.0008.000000T0000Z-130608T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OGLETHORPE-WILKES-GREENE-TALIAFERRO-PUTNAM-HANCOCK-WARREN-BALDWIN- WILKINSON-LAURENS-TREUTLEN- INCLUDING THE CITIES OF...MILLEDGEVILLE...DUBLIN 917 AM EDT FRI JUN 7 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND NORTHEAST GEORGIA HAS BEEN CANCELLED. IN THE LAST 24 HOURS 1 TO 2 INCHES OF RAIN HAS FALLEN WITH NO REPORTED FLOODING ISSUES. AN ADDITIONAL 0.5 TO 1.0 INCHES IS EXPECTED LATER TODAY. $$ GAZ074>076-085-086-071500- /O.EXT.KFFC.FA.A.0008.000000T0000Z-130607T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-GLASCOCK-JEFFERSON-JOHNSON-EMANUEL- INCLUDING THE CITY OF...SWAINSBORO 917 AM EDT FRI JUN 7 2013 ...FLOOD WATCH NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EAST CENTRAL GEORGIA. * UNTIL 11 AM EDT THIS MORNING * TROPICAL STORM ANDREA WILL MOVE INTO THE CAROLINAS THIS MORNING WITH RAIN OVER EAST CENTRAL GEORGIA TAPERING OFF THROUGH LATE MORNING. OVER THE LAST 24 HOURS 3 TO 6 INCHES OF RAIN HAS OCCURRED ACROSS THIS AREA...AND FLOODING ISSUES HAVE BEEN REPORTED. * ANOTHER SYSTEM WILL PUSH THROUGH THIS AFTERNOON AND EVENING PROVIDING ADDITIONAL RAIN CHANCES. ADDITIONAL RAINFALL TOTALS OF UP TO 0.5 INCHES OR MORE ARE POSSIBLE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
394 WGUS62 KFFC 071502 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1102 AM EDT FRI JUN 7 2013 GAZ074>076-085-086-071615- /O.EXP.KFFC.FA.A.0008.000000T0000Z-130607T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON-GLASCOCK-JEFFERSON-JOHNSON-EMANUEL- INCLUDING THE CITY OF...SWAINSBORO 1102 AM EDT FRI JUN 7 2013 ...FLOOD WATCH WILL EXPIRE AT 11 AM EDT THIS MORNING... THE FLOOD WATCH FOR A PORTION OF EAST CENTRAL GEORGIA WILL EXPIRE AT 11 AM EDT THIS MORNING. IN THE LAST 24 HOURS THIS AREA HAS SEEN 3 TO 6 INCHES OF RAINFALL AND HAS EXPERIENCED SOME FLOODING ISSUES. ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING COULD RESULT IN ADDITIONAL RAINFALL AMOUNTS OF 0.5 TO 1.0 INCHES OR MORE. THOSE NEAR RIVERS AND CREEKS...OR AREAS THAT EXPERIENCED FLOODING ISSUES OVER THE LAST 24 HOURS SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS TODAY. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Jun 6, 2:10 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 6, 2:10 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 210 AM EDT THU JUN 6 2013 .PREV DISCUSSION... /ISSUED 305 PM EDT WED JUN 5 2013/ SHORT TERM /TONIGHT THROUGH THURSDAY/... SHORT TERM GUIDANCE STARTS OFF IN REASONABLE AGREEMENT WITH WIDE UPPER TROUGH DOMINATING THE AREA...AND OF COURSE THE LOW IN THE GULF OF MEXICO. THIS LOW IS PROGGED TO LIFT NORTHEAST AND PHASE WITH THE MAIN UPPER TROUGH AS A SURFACE FRONT ASSOCIATED WITH THE LATTER SYSTEM PUSHES INTO THE SOUTHEAST. AS WE MOVE THROUGH TODAY INTO TOMORROW...THE NAM IS A LITTLE SLOWER AND SHARPER WITH THE UPPER TROUGH...WHICH ALLOWS THE GULF LOW TO LIFT NORTH TO NORTH-NORTHWEST AND INTENSIFY...MAKING LANDFALL IN THE WESTERN FLORIDA PANHANDLE LATE ON THURSDAY. THIS SOLUTION HOWEVER IS NOT AT ALL SUPPORTED BY THE OTHER GLOBAL MODELS...AND THE NAM IS THUS NOT BEING CONSIDERED FOR THIS PACKAGE ESPECIALLY AFTER 06Z TONIGHT. THE PROBLEM IS THAT MANY HI-RES MODELS...INCLUDING OUR LOCAL WRF AND THE SREF...USE NAM MEMBERS AND THUS ALSO MUST BE THROWN OUT. THE GFS IS ON THE FAST SIDE OF THE ENVELOPE...ZIPPING THE GULF LOW NORTHEAST ACROSS NORTH FLORIDA AND SOUTHEAST GEORGIA AND INTENSIFYING IT NEAR CHARLESTON SOUTH CAROLINA BY 06Z FRIDAY /AT THE SAME TIME THAT THE NAM IS STILL PUSHING THE SYSTEM ONSHORE NEAR FORT WALTON BEACH FLORIDA/. SO...HAD TO GO WITH MAINLY THE ECMWF WITH SOME GFS MIXED IN. DID INCORPORATE HRRR AND LOCAL WRF REFLECTIVITY FIELDS INTO THE POP/WX GRIDS FOR TONIGHT AS THESE SEEM TO BE CAPTURING ONGOING CONVECTION VERY WELL...BUT AS MENTIONED ABOVE BEYOND 06Z TONIGHT HAD TO REMOVE LOCAL WRF FROM CONSIDERATION. SO...ALL THAT SAID...LOOKS LIKE THE GULF LOW WILL BE LIFTING NORTHEAST AND BRINGING WIDESPREAD HEAVY RAIN TO PORTIONS OF NORTH FLORIDA AND SOUTHEAST GEORGIA. IN THE MEANTIME...CONVECTION AHEAD OF TE APPROACHING FRONT WILL BE MOVING THROUGH THE TENNESSEE VALLEY TONIGHT AND TOMORROW. HAVE PRETTY HIGH POPS SOUTH CENTRAL AND NORTHWEST TONIGHT TO ACCOUNT FOR THIS...AND DEPENDING ON HOW FAR INTO THE STATE THE PRE-FRONTAL CONVECTION GETS TONIGHT...MAY HAVE TO INCREASE POPS ACROSS THE METRO AREA BUT FOR NOW KEPT THE METRO AT HIGH CHANCE POPS. SBCAPES ACROSS THE AREA HAVE INCREASED TO BETWEEN 1000-2000 J/KG...THE ONLY REASON THEY ARE NOT HIGHER IS THAT CLOUDS HAVE KEPT TEMPS DOWN THIS MORNING AND EARLY AFTERNOON BUT WITH A SCATTERING TREND IN CLOUD COVER...INSTABILITY WILL CONTINUE TO INCREASE. MODIFIED 12Z KFFC SOUNDING HAD AROUND 2500 J/KG FOR THIS AFTERNOON. THAT SAID...AND WITH THE SUPPORT OF THE FRONT...CANNOT RULE OUT A FEW STRONG TO AN ISOLATED SEVERE STORM ESPECIALLY IN NORTHWEST GEORGIA. HEAVY RAIN AND LIGHTNING REMAIN THREATS AS WELL. FOR THURSDAY...AS THE TWO MAIN FEATURES INTERACT /APPROACHING FRONT AND GULF LOW/...HAVE INCREASED POPS TO LIKELY OR CATEGORICAL AREA-WIDE. QPF VALUES REMAIN BELOW 2 INCHES FOR THE DURATION OF THE EVENT SO AT THIS TIME AM NOT CONSIDERING ANY FLOOD WATCH PRODUCTS... THOUGH OF COURSE AS NEW GUIDANCE COMES IN THIS WILL HAVE TO BE REEVALUATED /ESPECIALLY IF THE NAM EVER CATCHES UP/. AS FAR AS SEVERE POTENTIAL...IT WILL REALLY DEPEND ON THE EVENTUAL TRACK OF THE LOW BUT THE SITUATION FOR TOMORROW DOES NOT LOOK VERY IMPRESSIVE EXCEPT AGAIN IN NORTHWEST GEORGIA WHERE SOME CLEARING MAY OCCUR EARLIER IN THE DAY TO ALLOW INSTABILITY TO RISE. EVEN THEN...ONLY ISOLATED SEVERE AT BEST AT LEAST FOR NOW. AS WITH THIS EVENING...THE ENTIRE AREA IS IN A GENERAL THUNDER CATEGORY ON SPC DAY2 OUTLOOK. WIDESPREAD CLOUD COVER THURSDAY SHOULD KEEP TEMPS TONIGHT ON THE WARM SIDE OF SEASONAL NORMALS...AND HIGH TEMPS TOMORROW ON THE COOL SIDE. IT WILL BE HUMID ESPECIALLY IN CENTRAL GEORGIA...BUT WITH THE FRONT MOVING IN FOR THE EXTENDED THE TREND WILL BE TOWARD MORE PLEASANT CONDITIONS. TDP LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... MAINLY JUST TWEAKS TO THE LONG TERM WITH SIGNIFICANT MODEL DIFFERENCES CONTINUING EARLY ON. HEAVY RAIN STILL A CONCERN BUT HIGHLY DEPENDENT ON THE TRACK OF THE SURFACE LOW. BDL PREVIOUS DISCUSSION... EXTENDED PERIOD LOOKS TO BE AN ACTIVE ONE INITIALLY AS GULF LOW GETS CAUGHT UP IN SYNOPTIC SCALE FEATURES LATE THURSDAY. HYBRID TYPE SYSTEM THEN LOOKS TO MOVE ACROSS NORTH FLORIDA AND INTO THE ATLANTIC WITH FORECAST MUCH DEPENDENT ON FINER DETAILS THAT ARE DIFFICULT TO PINPOINT THIS FAR OUT. GFS DEVELOPS A SECONDARY LOW OFF THE COAST WHILE LEAVING GENERAL TROUGHING ACROSS THE EASTERN GULF. THE ECMWF KEEPS SYSTEM MORE IN TACT BUT PRIOR 12Z RUN SHOWS SMALLER SCALE LOW DEVELOPING OVER SOUTH GEORGIA WHICH WOULD BRING NE CONVERGENT FLOW AND SUSTAINED HEAVY RAINFALL TO THE AREA. WILL AWAIT 00Z EURO RUN BEFORE MAKING FINAL DECISIONS BUT PLAN TO SHOW INITIAL PUSH OF LIKELY POPS FROM THE SOUTHEAST THU NIGHT AND THEN A SECONDARY ZONE OF LIKELY POPS COMING IN FRIDAY WITH STRONG SOUTHERNS STREAM SHORTWAVE. ALTHOUGH PLACEMENT AND DURATION OF HEAVY RAINFALL AXIS IS HIGHLY UNCERTAIN AT THIS POINT...DID INCREASE QPF OVER HPC VALUES GIVEN LIKELY TROPICAL NATURE OF AIRMASS THROUGH THIS PERIOD. THEREAFTER...AREA WILL REMAIN IN OVERALL EAST COAST TROUGH PATTERN BUT MOISTURE LOOKS TO BE LIMITED FOR ANYTHING MORE THAN SLIGHT CHANCE TO LOW END CHANCE POPS. MID AND UPPER LEVEL RIDGE LOOKS TO BUILD IN FOR EARLY NEXT WEEK...YIELDING WARMING AFTERNOON TEMPS AND A NORTHWEST FLOW THUNDERSTORM REGIME. DEESE && .AVIATION... 06Z UPDATE... AREA OF CONVECTION ACROSS THE FORECAST AREA CONTINUES TO SLOWLY DISSIPATE. STILL SOME ISOLATED THUNDER...BUT SHOULD REMAIN PREDOMINATELY SHOWERS AND CONTINUE TO DIMINISH IN COVERAGE AND INTENSITY THROUGH 12Z. WIDE MIXTURE OF VFR/MVFR AND IFR CONDITIONS ACROSS THE AREA..HOWEVER THE TREND WILL WILL BE TOWARD MORE WIDESPREAD IFR CONDITIONS BY 10Z WITH AN IMPROVEMENT TO MVFR BY 14-16Z AND A MVFR/VFR MIXTURE BY 18Z. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AGAIN AFTER 16Z. WINDS WILL BE PRIMARILY EASTERLY THROUGH THIS FORECAST PERIOD BETWEEN 4 AND 10KT OUTSIDE OF CONVECTIVE ACTIVITY. //ATL CONFIDENCE...06Z UPDATE... CONFIDENCE MEDIUM ON ALL ELEMENTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 79 67 82 / 50 90 70 70 ATLANTA 70 79 67 81 / 50 90 60 60 BLAIRSVILLE 66 75 64 77 / 50 80 70 70 CARTERSVILLE 69 80 67 81 / 60 80 70 70 COLUMBUS 72 83 70 87 / 70 80 60 60 GAINESVILLE 68 77 65 80 / 50 90 70 70 MACON 70 81 68 86 / 50 90 60 60 ROME 70 80 68 82 / 50 80 70 70 PEACHTREE CITY 69 79 68 82 / 50 80 60 60 VIDALIA 70 82 69 87 / 70 90 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....17 AVIATION...01
Hazardous weather outlook, Jun 5, 9:55 AM EDT, 18 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 955 AM EDT WED JUN 5 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 955 AM EDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE TODAY OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. DISCUSSION... ENHANCED MOISTURE LOCATED ACROSS THE FORECAST AREA WILL PROVIDE A FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND TONIGHT. BOUNDARY INTERACTIONS AND MODERATE INSTABILITY COULD ALLOW A FEW STORMS TO BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...THUNDERSTORMS AND HEAVY RAIN POSSIBLE THURSDAY AND FRIDAY... WEATHER HAZARDS EXPECTED... HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS. DISCUSSION... NUMEROUS THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA ON THURSDAY WITH THE APPROACH OF A TROPICAL LOW LOCATED OVER THE CENTRAL GULF OF MEXICO. SOME UNCERTAINTY EXISTS WITH THE ULTIMATE TRACK OF THE TROPICAL LOW...BUT THE OFFICIAL FORECAST MOVES THE LOW ACROSS CENTRAL OR SOUTHEAST GEORGIA LATE THURSDAY AND EARLY FRIDAY. AS A RESULT OF THIS LOW AND ITS INTERACTION WITH AN APPROACHING COLD FRONT...AFTERNOON AND EVENING THUNDERSTORM CHANCES WILL CONTINUE TO INCREASE THROUGH FRIDAY. A FEW STORMS ON THURSDAY AND FRIDAY MAY BECOME SEVERE AND PRODUCE HEAVY RAINFALL AS A RESULT OF THE INCREASED MOISTURE IN THE ATMOSPHERE AND ADDITIONAL FORCING FROM THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 5, 11:02 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1102 PM EDT WED JUN 5 2013
GAZ057-060400-
1102 PM EDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND MINOR FLOODING
IN HENRY COUNTY UNTIL MIDNIGHT EDT...
AT 1100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAIN ACROSS WESTERN HENRY COUNTY MOVING SLOWLY
EAST AT 5 MPH. RAINFALL RATES OF 1.5 TO 2.5 INCHES PER HOUR CAN BE
EXPECTED WITH THESE STORMS. MOTORISTS ALONG I-75 FROM STOCKBRIDGE
TO LOCUST GROVE ARE URGED TO SLOW DOWN AND BE ON THE LOOKOUT FOR
WATER COVERING THE ROAD.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
HENRY COUNTY...INCLUDING AREAS AROUND LUELLA...EAGLES LANDING...
STOCKBRIDGE...FLIPPEN...BLACKSVILLE...MCDONOUGH AND KELLEYTOWN
&&
LAT...LON 3358 8426 3361 8416 3356 8413 3357 8411
3354 8406 3346 8403 3335 8412 3334 8424
3335 8425 3336 8428
TIME...MOT...LOC 0300Z 253DEG 5KT 3346 8423Local storm report, Jun 5, 11:32 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 PM EDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD RENTZ 32.38N 82.99W
06/05/2013 LAURENS GA 911 CALL CENTER
AT LEAST 4 ROADS FLOODED IN CENTRAL LAURENS
COUNTY...INCLUDING THE RENTZ AREA.
1130 PM HEAVY RAIN CHESTER 32.39N 83.15W
06/05/2013 M5.00 INCH DODGE GA 911 CALL CENTER
&&
SNELSONLocal storm report, Jun 5, 11:45 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 PM EDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLOOD NEWNAN 33.37N 84.80W
06/05/2013 COWETA GA 911 CALL CENTER
DODSON RD IN NEWNAN FLOODED.
&&
SNELSONSpecial weather statement, Jun 6, 12:21 AM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1221 AM EDT THU JUN 6 2013
GAZ048-057>059-060515-
1221 AM EDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN NEWTON...BUTTS...
HENRY AND JASPER COUNTIES UNTIL 115 AM EDT...
AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH VERY HEAVY RAIN OVER OLA...MOVING EAST AT
10 TO 15 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
NEWTON...BUTTS...HENRY AND JASPER COUNTIES...INCLUDING AREAS AROUND
JENKINSBURG...BLACKSVILLE...OLA...MCDONOUGH...LOCUST GROVE...
KELLEYTOWN...OAK HILL...FINCHERVILLE...STARK...WORTHVILLE...ROCKY
PLAINS...ALMON...TURTLE COVE...PORTERDALE AND STEWART.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3349 8418 3355 8407 3353 8404 3360 8397
3368 8383 3327 8366 3332 8412
TIME...MOT...LOC 0421Z 259DEG 12KT 3342 8401Special weather statement, Jun 6, 12:25 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 AM EDT THU JUN 6 2013
GAZ079>081-093-094-060530-
1225 AM EDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TALBOT...PEACH...
MACON...TAYLOR AND CRAWFORD COUNTIES UNTIL 130 AM EDT...
AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM 6 MILES SOUTH OF JUNCTION
CITY TO WINCHESTER...MOVING NORTHEAST AT 5 MPH. THESE STORMS WILL BE
MOVING OVER AREAS THAT HAD RECEIVED HEAVY RAIN WEDNESDAY EVENING.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TALBOT...PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES...INCLUDING
AREAS AROUND WINCHESTER...HICKS...POTTERVILLE...BUTLER...
MARSHALLVILLE...REYNOLDS...JUNCTION CITY...SAINT LOUIS...SAINT
LOUIS...NAKOMIS...HOWARD...FRIENDSHIP...LAKEWOOD...MIAMI VALLEY AND
POWERVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3252 8421 3251 8444 3256 8444 3256 8449
3273 8446 3274 8424 3270 8420 3274 8418
3275 8407 3263 8372 3257 8372 3250 8376
3251 8378 3250 8380 3245 8380 3246 8385
3239 8384 3236 8386
TIME...MOT...LOC 0425Z 211DEG 6KT 3252 8445 3256 8421
3240 8389The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:03 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 42 min |
| Jun 5, 8:29 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Fulton | 4 hr |
| Jun 5, 8:53 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens | 52 min |
| Jun 5, 9:14 PM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Laurens | 6 hr |
| Jun 5, 9:20 PM EDT | Special Weather Statement | FFC | Fayette | 25 min |
| Jun 5, 9:28 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 4 hr |
| Jun 5, 10:06 PM EDT | Flash Flood Warning | FFC | Coweta, Fayette | 6 hr |
| Jun 5, 11:02 PM EDT | Special Weather Statement | FFC | Henry | 58 min |
| Jun 6, 12:12 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Jun 6, 12:12 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Jun 6, 12:21 AM EDT | Special Weather Statement | FFC | Henry, Jasper, Newton | 54 min |
| Jun 6, 12:25 AM EDT | Special Weather Statement | FFC | Crawford, Peach, Taylor | 65 min |
| Jun 6, 11:46 AM EDT | Wind Advisory | FFC | Montgomery, Telfair, Toombs, Wheeler | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.